Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 363, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 4, 2011, 5:39 AM CDT for Lawrence County, Wayne County, Tennessee. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2011, 5:39 AM CDT (10:39 UTC)
- Expired
- Aug 4, 2011, 6:15 AM CDT
- In force
- 36 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Lawrence County, TN, Wayne County, TN
The radar
The Columbus AFB radar (KGWX), 139 km from the middle of the area, began a volume at 10:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 10.7 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5553 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1715 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
046
WUUS54 KOHX 041039
SVROHX
TNC099-181-041115-
/O.NEW.KOHX.SV.W.0363.110804T1039Z-110804T1115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
539 AM CDT THU AUG 4 2011
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN WAYNE COUNTY IN MIDDLE TENNESSEE...
SOUTHWESTERN LAWRENCE COUNTY IN MIDDLE TENNESSEE...
* UNTIL 615 AM CDT
* AT 534 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THE STORM WAS NEAR OLIVE HILL...MOVING SOUTH
SOUTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
COLLINWOOD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.
&&
LAT...LON 3500 8798 3501 8799 3521 8799 3522 8751
3500 8747
TIME...MOT...LOC 1038Z 347DEG 10KT 3526 8789
$$
211 follow-up statement
516
WWUS54 KOHX 041059
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
559 AM CDT THU AUG 4 2011
TNC099-181-041115-
/O.CON.KOHX.SV.W.0363.000000T0000Z-110804T1115Z/
WAYNE TN-LAWRENCE TN-
559 AM CDT THU AUG 4 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
LAWRENCE AND SOUTHERN WAYNE COUNTIES UNTIL 615 AM CDT...
AT 557 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTH OF COLLINWOOD...OR 18
MILES SOUTH OF WAYNESBORO...MOVING SOUTH AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
IRON CITY AND ST. JOSEPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3500 8798 3501 8799 3515 8799 3516 8750
3500 8747
TIME...MOT...LOC 1059Z 340DEG 21KT 3506 8779
$$
21What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 4:59 AM CDT, 40 minutes earlier.
Area forecast discussion, Aug 4, 4:59 AM CDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 459 AM CDT THU AUG 4 2011 .AVIATION 12Z DISCUSSION... FRONTAL BOUNDARY TO SLIP SOUTH OF THE TAF AREAS TODAY. THUS...DRIER CONDITIONS TO PREVAIL. NW FLOW ALOFT WILL CONTINUE HOWEVER...BUT THE NEXT DISTURBANCE WILL NOT EFFECT THE AREA UNTIL AFTER THE 24 HR TAF WINDOW. OTW...WE WILL SEE GENERALLY VFR VSBYS FROM 08Z TO 12Z. && .PREV DISCUSSION... /ISSUED 352 AM CDT THU AUG 4 2011/ DISCUSSION... ANALYSIS SHOWING FRONTAL BOUNDARY DROPPING DOWN TOWARD THE TN/KY BORDER...WITH PRE-FRONTAL TROUGH/OUTFLOW DOWN INTO NORTH AL. UPPER RIDGES CONTINUE TO SLOWLY WEAKEN/RETROGRADE...WHICH IS CURRENTLY BRINGING PRETTY GOOD IMPULSE DOWN ACROSS THE CWA. AIRMASS REMAINS WARM/UNSTABLE...WITH STORMS CONTINUING TO FIRE TOWARD TN RIVER. FRONTAL BOUNDARY EXPECTED TO DRIFT FURTHER SOUTH TODAY...SETTING UP NEAR THE TN/AL BORDER DURING THE AFTERNOON. THIS BOUNDARY EXPECTED TO MEANDER IN THAT GENERAL VICINITY TONIGHT AND AGAIN ON FRIDAY. A BIT OF MEAN DRYING EXPECTED TO OCCUR NORTH TODAY...LEAVING MOST ADDITIONAL DEVELOPMENT ACROSS THE SOUTH. TEMPS AGAIN EXPECTED IN THE MID/UP 90S MOST OF AREA...BUT DEWPTS EXPECTED TO STAY IN THE 70S SOUTH/SOUTHWEST...WHICH WILL AGAIN BRING HEAT INDEX VALUES THERE TO AROUND 105. MOST OF THE AREA WILL REMAIN DRY TONIGHT WITH ONLY ISOLATED STORMS EXPECTED BUT THINGS WILL AGAIN BECOME MORE ACTIVE ON FRIDAY...ESPECIALLY WEST. AIRMASS MOISTENS UP AND PASSING UPPER WAVE STEEPENS LAPSE RATES SUCH THAT COMBINED WITH WEAKENING SFC/LL BOUNDARY...ISOLATED SEVERE THUNDERSTORMS NOT OUT OF QUESTION IN THE AFTERNOON. SFC/LL BOUNDARY MORELESS WASHES OUT FRIDAY NIGHT AS STATION FRONT SETS UP ACROSS THE OH VALLEY. ISO STORMS WEST TO SCT STORMS EAST WILL CONTINUE AS THIS OCCURS. SATURDAY WILL BE THE BEGINNING OF A SEVERAL DAY TRANSITION THAT WILL SEE ML/UL HIGHS OVER TX REGION MIGRATE SLOWLY WEST...SETTING UP OVER THE DESERT SOUTHWEST BY EARLY MONDAY...AND REMAINING THERE THROUGH MOST OF THE UPCOMING WEEK. THIS WILL RESULT IN A PERSISTENT TROUGH OVER THE EASTERN US. THIS MORE PROGRESSIVE FLOW WILL BRING A SERIES OF SHORTWAVES/POOL OF MOISTURE ACROSS THE MID-SOUTH FREQUENTLY. THIS WILL KEEP TEMPS A LITTLE COOLER THAN THEY HAVE BEEN AS WELL AS LEAVE THE ISO-SCT STORMS IN THE FOLD THROUGHOUT. && .OHX WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR TNZ022-024-056>058- 060-061-075-077-093>095. && 21
Hazardous weather outlook, Aug 3, 5:43 AM CDT, 23 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 543 AM CDT WED AUG 3 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-041030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 543 AM CDT WED AUG 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... HEAT ADVISORY IS IN EFFECT FOR LOCATIONS WEST OF THE CUMBERLAND PLATEAU THIS AFTERNOON AND TONIGHT. HOT TEMPERATURES AND HUMIDITY WILL DRIVE AFTERNOON HEAT INDICES INTO THE 105 TO 110 DEGREE RANGE. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. DAMAGING WIND IS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... HEAT ADVISORY IS ALSO IN EFFECT FOR LOCATIONS WEST OF THE CUMBERLAND PLATEAU THURSDAY. TEMPERATURES AND HUMIDITY WILL PUSH AFTERNOON HEAT INDICES TO AROUND 105 DEGREES. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 07
In the hours before
Special weather statement, Aug 4, 5:16 AM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
516 AM CDT THU AUG 4 2011
TNZ093-041045-
WAYNE-
516 AM CDT THU AUG 4 2011
...SIGNIFICANT WEATHER ADVISORY FOR WAYNE COUNTY...
AT 511 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTHEAST OF OLIVE HILL...OR 9 MILES WEST
OF WAYNESBORO...MOVING SOUTHEAST AT 35 MPH.
THIS STORM WILL BE...
6 MILES SOUTHWEST OF WAYNESBORO BY 525 AM CDT.
COLLINWOOD BY 535 AM CDT.
PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.
LAT...LON 3504 8799 3529 8799 3530 8802 3534 8803
3535 8801 3537 8803 3539 8803 3540 8798
3542 8798 3547 8771 3528 8760 3505 8759
21The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 7:48 PM CDT | Special Weather Statement | OHX | Overton | 27 min |
| Aug 3, 7:49 PM CDT | Flash Flood Warning | OHX | Rutherford, Wilson | 3 hr |
| Aug 3, 7:58 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Overton | 32 min |
| Aug 3, 8:10 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Rutherford | 35 min |
| Aug 3, 8:14 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Rutherford | 31 min |
| Aug 3, 8:35 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Overton, Putnam | 25 min |
| Aug 3, 9:48 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Rutherford, Williamson | 27 min |
| Aug 3, 10:10 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys, Maury, Williamson | 35 min |
| Aug 3, 10:12 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall | 33 min |
| Aug 3, 10:38 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Lewis, Wayne | 37 min |
| Aug 3, 11:12 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Marshall | 33 min |
| Aug 3, 11:38 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 22 min |
| Aug 4, 5:16 AM CDT | Special Weather Statement | OHX | Wayne | 29 min |
| Aug 4, 5:20 AM CDT | Severe Thunderstorm Warning | OHX | Wayne | 25 min |
| Aug 4, 6:02 PM CDT | Special Weather Statement | OHX | Marshall | 28 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.